Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS Lubbock, TX

August 13, 2006Lynn County, Texas

NWS Lubbock, TX issued this flash flood warning at Aug 13, 2006, 11:44 PM CDT for Lynn County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2006, 11:44 PM CDT (04:44 UTC)
Expired
Aug 14, 2006, 1:45 AM CDT
In force
2 hr
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lynn County, TX

The radar

The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
2528 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 140452
FFWLUB
TXC305-140645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1144 PM CDT SUN AUG 13 2006

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LYNN COUNTY IN NORTHWEST TEXAS.

* UNTIL 145 AM CDT

* AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ODONNELL...OR ABOUT 11
  MILES SOUTH OF TAHOKA...MOVING NORTHWEST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE NEW MOORE...
  GRASSLAND AND TAHOKA.

VERY HEAVY RAINFALL FROM TRAINING SHOWERS AND THUNDERSTORMS WILL 
CONTINUE ACROSS LYNN COUNTY FOR THE NEXT COUPLE OF HOURS. RAINFALL 
AMOUNTS OF ONE TO TWO INCHES HAVE ALREADY OCCURRED IN ODONNELL OVER 
THE PAST HOUR. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL 
BE POSSIBLE THROUGH 2 AM. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3298 10205 3297 10157 3337 10157 3337 10206

$$

KW
1 follow-up statement
000 
WGUS74 KLUB 140611
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
104 AM CDT MON AUG 14 2006

TXC305-140645-
LYNN TX-
104 AM CDT MON AUG 14 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR LYNN
COUNTY...

AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN. THEY COVERED 
MUCH OF LYNN COUNTY AND WERE MOVING TO THE NORTHWEST AT 10 MPH.

RAINFALL RATES WILL CONTINUE TO DECREASE WITH ADDITIONAL RAINFALL 
AMOUNTS OF ONE HALF INCH POSSIBLE THROUGH 145 AM. ISOLATED TOTALS 
AROUND 1 INCH ARE STILL POSSIBLE. THIS RAINFALL MAY ADD TO SOME 
MINOR FLOODING OF LOW LYING AREAS...ESPECIALLY DITCHES AND LOCATIONS 
NEAR PLAYA LAKES. PONDING OF WATER ON ROADWAYS WILL CONTINUE UNTIL 
THE RAINFALL ENDS. MOTORISTS ARE URGED TO SLOW DOWN TO AVOID 
HYDROPLANING. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3298 10205 3297 10157 3337 10157 3337 10206

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 8:18 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 13, 8:18 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
818 PM CDT SUN AUG 13 2006

.UPDATE...
UPDATED EVENING POPS TO ACCOUNT FOR BETTER COVERAGE ACROSS THE
ROLLING PLAINS AND SOUTHERN SOUTH PLAINS WITH CONVECTION
DEVELOPING ALONG EXISTING BOUNDARY TO THE EAST. OUTLFLOW
BOUNDARIES ARE MOVING NORTHWEST TOWARD LUBBOCK WITH POTENTIAL FOR
ADDITIONAL DEVELOPMENT POSSIBLE. GENERAL MOVEMENT HAS BEEN TOWARD
THE NORTHWEST WITH RADAR AND IR IMAGERY INDICATING SOME MODERATE
TO HEAVY RAINFALL RATES WITH AN AREA OF 2 INCH PLUS AMOUNTS NORTH
OF POST. IR DERIVED CLOUD TOP TEMPERATURES CONTINUE TO COOL ACROSS
LYNN COUNTY WITH EXPANDING AREA OF PRECIPITATION THERE. THINK THAT
PRECIPITATION AREA MAY CONTINUE TO EXPAND BUT PERHAPS NOT NECESSARILY
AN INCREASE IN INTENSITIES OVER THE NEXT FEW HOURS AS COMPLEX
EVOLVES.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/17
Hazardous weather outlook, Aug 13, 5:59 AM CDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
559 AM CDT SUN AUG 13 2006

TXZ021>044-141100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
559 AM CDT SUN AUG 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT IS EXPECTED TO MOVE INTO AT LEAST THE PANHANDLE BY
MONDAY MORNING THEN SLIP SLOWLY SOUTHWARD TO NEAR A CHILDRESS TO
MORTON LINE BY LATE AFTERNOON. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND NORTH OF THIS FRONT. HEAVY RAINFALL
WILL MAY OCCUR WITH LOCALIZED FLOODING POSSIBLE UNDER ANY OF THE
SLOW MOVING THUNDERSTORMS THAT DEVELOP. THE GREATEST RISK OF MINOR
FLOODING WILL GENERALLY BE ALONG AND NORTH OF A CHILDRESS TO MORTON
LINE FOR MONDAY AFTERNOON THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND
SWEEP THEM AWAY.

In the hours before

Special weather statement, Aug 13, 7:45 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
745 PM CDT SUN AUG 13 2006

TXZ040>043-140645-
TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...BROWNFIELD...TAHOKA...ODONNELL...
POST...JAYTON
745 PM CDT SUN AUG 13 2006

...STRONG THUNDERSTORMS OCCURRING OVER TERRY...LYNN...GARZA AND
KENT COUNTIES...

THUNDERSTORMS CONTINUE TO DEVELOP OVER THE SOUTHERN SOUTH
PLAINS ALONG THE LEADING EDGE OF AN UPPER LEVEL LOW OVER THE RIO
GRANDE VALLEY. THE THUNDERSTORMS WILL AFFECT THE COMMUNITIES OF
WELLMAN...TAHOKA...GRASSLAND...WILSON...SOUTHLAND...POST AND
GRAHAM THROUGH 845 PM.

THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 55
MPH...SMALL HAIL...HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. MINOR FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS MAY OCCUR.

IN ADDITION...STRONG WIND GUSTS FROM THUNDERSTORM OUTFLOW
BOUNDARIES MAY CREATE AREAS OF BLOWING DUST WHICH MAY SUDDENLY
REDUCE VISIBILITIES TO BELOW 1 MILE. MOTORISTS AND RESIDENTS ARE
URGED TO STAY ALERT FOR CHANGING WEATHER CONDITIONS.

KW
Special weather statement, Aug 13, 7:45 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT...COR FOR EXP TIME
NATIONAL WEATHER SERVICE LUBBOCK TX
745 PM CDT SUN AUG 13 2006

TXZ040>043-140145-
TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...BROWNFIELD...TAHOKA...ODONNELL...
POST...JAYTON
745 PM CDT SUN AUG 13 2006

...STRONG THUNDERSTORMS OCCURRING OVER TERRY...LYNN...GARZA AND
KENT COUNTIES...

THUNDERSTORMS CONTINUE TO DEVELOP OVER THE SOUTHERN SOUTH
PLAINS ALONG THE LEADING EDGE OF AN UPPER LEVEL LOW OVER THE RIO
GRANDE VALLEY. THE THUNDERSTORMS WILL AFFECT THE COMMUNITIES OF
WELLMAN...TAHOKA...GRASSLAND...WILSON...SOUTHLAND...POST AND
GRAHAM THROUGH 845 PM.

THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 55
MPH...SMALL HAIL...HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. MINOR FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS MAY OCCUR.

IN ADDITION...STRONG WIND GUSTS FROM THUNDERSTORM OUTFLOW
BOUNDARIES MAY CREATE AREAS OF BLOWING DUST WHICH MAY SUDDENLY
REDUCE VISIBILITIES TO BELOW 1 MILE. MOTORISTS AND RESIDENTS ARE
URGED TO STAY ALERT FOR CHANGING WEATHER CONDITIONS.

KW

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 4:40 AM CDTFlash Flood WatchLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more23 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.